I'm, 14, female, about 5'11, and weigh around 215 pounds. I was working on a paper for English class twenty-five days ago (May 18th, 2010) when I suddenly started having sharp, stabbing, intense pains that were very similar to appendicitis. After doing a basic check on me (which included checking my temperature, which was two degrees high), the school nurse called my mother, who took me to the emergency room. The people at the ER checked my gallbladder, kidneys, and liver with an ultrasound after doing bloodwork on me, which turned out normal except for high cholesterol. They observed that I have a bruised fatty liver and a ton of stool in my large intestine (which I have since cleared out). The doctors then gave me a CAT scan, where they observed that my appendix is normal, but one or more lymph nodes in the area are swollen. That was the diagnosis the doctors gave me. I was told to take Aleve for the pain, which didn't work. The pain didn't improve at all, so I went to my regular doctor a while later. She was the one who told my family and I about the fatty liver and constipation. She suspected that I had a scratch in my large intestine and gave me some special painkillers that target the digestive system. The painkillers lost their potency, and the pain persisted. My mother took me back to see my doctor, who was at a loss. The one suggestion she gave me was that I might have an ovarian cyst. Nobody has confirmed that I have a cyst yet, which is slightly irritating. Even more annoying is the fact that the pain still has not gone away after twenty-five days. I take 225 mg. of Effexor xr and 25 mg. of Anafranil once every day, along with over-the-counter pain pills for my abdomen and VitaCraves adult vitamins. My doctor is trying to gradually decrease the dosage of my Effexor xr. I took 262.5 mg. for quite a while before lowering the dose. The pain has not gone away. Do you have any insight as to what might be going on and how to manage the pain? Thanks!
I forgot to mention that I have been having trouble urinating for a few months, ever since a urinary tract infection was treated. There hasn't been any pain, but I feel uncomfortable when urinating and rarely feel completely emptied.
How long had it been since your UTI was treated completely?
Also, what side was your sharp pains on? Also, there isn't a certain time of the month where they flare up? You experience them all the time, huh? I ask this because I know that Ovarian/ Fallopian Tube Torsion is very painful, and gives off the sharp pains you had mentioned you were experiencing. Basically it happens when you are ovulating; your tubes will twist. It sounds weird, but I have heard that from a doctor before. I am just mentioning that though because it is often hard for doctors to diagnose that, just like Ovarian cysts.
I was on antibiotics - again - a few weeks ago for an inability to urinate, which completely cured the infection.
The sharp pains were on the right side of my abdomen (and the doctors ruled out anything being wrong with my appendix), and the pains have died down after the period I've just had (after going away after the second to last period I had), so a pattern is indeed starting to develop.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.